Alert archive / Iowa / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 40, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jul 6, 2016, 2:46 AM CDT for 5 counties in Iowa; Jo Daviess County, Illinois. It was in force for 44 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2016, 2:46 AM CDT (07:46 UTC)
- Expired
- Jul 6, 2016, 3:30 AM CDT
- In force
- 44 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Delaware County, IA, Dubuque County, IA, Jackson County, IA, Jones County, IA, Linn County, IA, Jo Daviess County, IL
The radar
The Quad Cities radar (KDVN), 104 km from the middle of the area, began a volume at 07:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 2:55 AM CDT | TSTM WND DMG | Monticello, IA | NUMEROUS TREES DOWN ON HOMES. DAMGAGE FROM WEST SIDE OF TOWN TO EAST OF TOWN. POWER OUT. |
| Jul 6, 2:55 AM CDT | TSTM WND DMG | Monticello, IA | SEVERAL TREE LIMBS DOWN WITHIN TOWN...ONE LARGE TREE NORTH OF TOWN ON HWY 38 BROKE OFF AT GROUND LEVEL...RELAYED BY KCRG. |
| Jul 6, 2:57 AM CDT | TSTM WND DMG | Hopkinton, IA | LARGE TREE DOWN IN TOWN BLOCKING THE ROAD...TIME ESTIMATED FROM RADAR. |
| Jul 6, 3:07 AM CDT | TSTM WND DMG | Cascade, IA | MULTIPLE TREES AND POWER LINES DOWN WITHIN TOWN...TIME ESTIMATED FROM RADAR. |
| Jul 6, 3:07 AM CDT | TSTM WND GST 70 | Cascade, IA | TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 5, 9:50 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 7.8 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1788 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 1054 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.7
The text
As transmitted.
086
WUUS53 KDVN 060746
SVRDVN
ILC085-IAC055-061-097-105-113-060830-
/O.NEW.KDVN.SV.W.0040.160706T0746Z-160706T0830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
246 AM CDT WED JUL 6 2016
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN JO DAVIESS COUNTY IN NORTHWESTERN ILLINOIS...
DUBUQUE COUNTY IN NORTHEASTERN IOWA...
NORTHERN JONES COUNTY IN EAST CENTRAL IOWA...
NORTHEASTERN LINN COUNTY IN EAST CENTRAL IOWA...
DELAWARE COUNTY IN NORTHEASTERN IOWA...
NORTHWESTERN JACKSON COUNTY IN EAST CENTRAL IOWA...
* UNTIL 330 AM CDT
* AT 246 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
PRAIRIEBURG... OR 10 MILES NORTH OF ANAMOSA...MOVING EAST AT 70
MPH.
HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS...AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
DUBUQUE...MANCHESTER...GALENA...ASBURY...DYERSVILLE...MONTICELLO...
CASCADE...EPWORTH...EAST DUBUQUE...FARLEY...PEOSTA...
CENTRAL CITY...EARLVILLE...COGGON...HOPKINTON...DELHI...ANDREW...
NEW VIENNA...COLESBURG AND WORTHINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4264 9071 4251 9064 4251 9035 4213 9054
4219 9160 4263 9161 4265 9090 4267 9090
4267 9088
TIME...MOT...LOC 0746Z 269DEG 63KT 4225 9135
HAIL...0.75IN
WIND...70MPH
$$
RP KINNEY3 follow-up statements
470
WWUS53 KDVN 060753
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
253 AM CDT WED JUL 6 2016
ILC085-IAC055-061-097-105-113-060830-
/O.CON.KDVN.SV.W.0040.000000T0000Z-160706T0830Z/
JO DAVIESS IL-DUBUQUE IA-JONES IA-LINN IA-DELAWARE IA-JACKSON IA-
253 AM CDT WED JUL 6 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM CDT
FOR NORTHWESTERN JO DAVIESS...DUBUQUE...NORTHERN JONES...NORTHEASTERN
LINN...DELAWARE AND NORTHWESTERN JACKSON COUNTIES...
AT 253 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
MONTICELLO...OR 11 MILES NORTHEAST OF ANAMOSA...MOVING EAST AT 60
MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
DUBUQUE...MANCHESTER...GALENA...ASBURY...DYERSVILLE...MONTICELLO...
CASCADE...EPWORTH...EAST DUBUQUE...FARLEY...PEOSTA...CENTRAL CITY...
EARLVILLE...COGGON...HOPKINTON...DELHI...ANDREW...NEW VIENNA...
COLESBURG AND WORTHINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4264 9071 4251 9064 4251 9035 4213 9054
4219 9160 4263 9161 4265 9090 4267 9090
4267 9088
TIME...MOT...LOC 0753Z 269DEG 63KT 4225 9118
HAIL...<.75IN
WIND...70MPH
$$
RP KINNEY855
WWUS53 KDVN 060815
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
315 AM CDT WED JUL 6 2016
ILC085-IAC055-061-097-105-113-060830-
/O.CON.KDVN.SV.W.0040.000000T0000Z-160706T0830Z/
JO DAVIESS IL-DUBUQUE IA-JONES IA-LINN IA-DELAWARE IA-JACKSON IA-
315 AM CDT WED JUL 6 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM CDT
FOR NORTHWESTERN JO DAVIESS...DUBUQUE...NORTHERN JONES...NORTHEASTERN
LINN...SOUTHEASTERN DELAWARE AND NORTHWESTERN JACKSON COUNTIES...
AT 315 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LA MOTTE...OR
13 MILES NORTH OF MAQUOKETA...MOVING EAST AT 60 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
DUBUQUE...GALENA...ASBURY...DYERSVILLE...MONTICELLO...CASCADE...
EPWORTH...EAST DUBUQUE...FARLEY...PEOSTA...CENTRAL CITY...
HOPKINTON...ANDREW...WORTHINGTON...LA MOTTE...MENOMINEE...
PRAIRIEBURG...ST. DONATUS...CENTRALIA AND BERNARD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4251 9071 4251 9035 4213 9054 4219 9160
4253 9119
TIME...MOT...LOC 0815Z 269DEG 63KT 4226 9065
HAIL...<.75IN
WIND...70MPH
$$
RP KINNEY623
WWUS53 KDVN 060831
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
331 AM CDT WED JUL 6 2016
IAC055-061-097-105-113-ILC085-060840-
/O.EXP.KDVN.SV.W.0040.000000T0000Z-160706T0830Z/
JO DAVIESS IL-DUBUQUE IA-JONES IA-LINN IA-DELAWARE IA-JACKSON IA-
331 AM CDT WED JUL 6 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN JO DAVIESS...
DUBUQUE...NORTHERN JONES...NORTHEASTERN LINN...SOUTHEASTERN DELAWARE
AND NORTHWESTERN JACKSON COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN ALLOWED TO
EXPIRE. HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FOR
NORTHWESTERN ILLINOIS...AND NORTHEASTERN AND EAST CENTRAL IOWA.
LAT...LON 4251 9071 4251 9035 4213 9054 4219 9160
4253 9119
TIME...MOT...LOC 0829Z 269DEG 63KT 4226 9065
$$
RP KINNEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 12:12 AM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, Jul 6, 12:12 AM CDT, 2 hours 34 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 1212 AM CDT WED JUL 6 2016 ...AVIATION UPDATE... .UPDATE... Issued at 724 PM CDT Tue Jul 5 2016 High resolution models have been trending a bit slower with timing of convection, with most favored hours for severe weather now looking like 11 pm to 4 am. Cannot rule out severe weather anywhere in the forecast area, but central and northern counties will be under the highest risk. Damaging straight line winds of 60 to 70 mph, isolated higher, will be the main threat. && .SYNOPSIS... Issued at 346 PM CDT Tue Jul 5 2016 A sfc low was located over eastern South Dakota this afternoon. Convergence along a warm front stretching from this low lead to the development of severe thunderstorms across western Minnesota. These storms are expected to grow upscale and follow the CAPE gradient, southeast into the CWA overnight. && .SHORT TERM...(This Evening through Wednesday) ISSUED AT 346 PM CDT Tue Jul 5 2016 Main forecast concern for the short term, remains the chances for thunderstorms and severe weather tonight across the northern CWA. Initiation of tonights convection this afternoon sheds slightly higher confidence in the forecast for tonight. However, the next 24 hours or so are highly dependent on mesoscale processes and storm outflow boundaries. Let's start with the synoptic environment. Clouds today have limited overall heating to a few degrees below forecast. This have cut down on CAPE across the area. Weak H7 and H5 ridging has kept CI at bay today. Across the CWA lies a MUCAPE and theta-e gradient. This should help to steer the storms south tonight into our area. A less than impressive H85 jet, suggests that the severe threat for winds is supported north of I80 and more likely north of highway 30. Deep layer shear across the north supports a balanced cold pool with shear environment. Further south, shear decreases and overall severe threat should diminish and the cold pool begins to dominate new cell growth. Later tonight and into the morning, a more appreciable shrtwv will enter the area. This could cause an uptick of convection, especially south of I80 through the afternoon. Think the main severe threat will be damaging winds. CAM guidance has placement of storms across the northern CWA as soon as 02z and as late as 05z. Latest Day 1 severe weather outlook has the area north and along of I80 in an enhanced risk for severe weather. Redevelopment of storms is questionable tomorrow and completely dependent on convective debris left over as well as afternoon destabilization. With decent llvl wave advecting through the area, there is a potential for strong to severe storms once again, especially south of Interstate 80. .LONG TERM...(Wednesday Night through Tuesday) ISSUED AT 346 PM CDT Tue Jul 5 2016 Wednesday Night...Chance for isolated to sct storms. Marginal forcing and low-level convergence will preclude the threat for widespread convection. Also, the threat for severe weather for any one location is low. Thursday... High heat indices: Low-level moisture pooling ahead of a sfc boundary will push dewpoints into the mid to upper 70s making for oppressive humidity levels. Heat indices may reach or exceed ~100 F along/south of I-80; a heat advisory may be necessary for parts of the CWA. Clouds could hold temps and heat indices down, but after analyzing forecast soundings, good boundary layer mixing should either thin any low-level clouds that exist in the area or create enough breaks to result in sufficient solar insolation for temps to achieve the mid 80s north to lower 90s south which are forecast. In other words, moderate confidence in heat indices peaking between 100-105 F along and south of I-80 (highest along/south of highway 34 west of Galesburg). Thunderstorm chances: Generally low coverage PoPs continue. The forecast message in this pattern is a higher probability for many locations to stay dry through the day. There are much better chances for showers and thunderstorms Thursday night with moderate 0-6 km bulk shear, MUCAPE exceeding 4000 J/kg, and a compact shortwave moving through. SPC is outlooking the entire CWA for a slight risk for severe weather. Since shear is relatively high, an upgrade of the risk is possible. Friday through Sunday...Overall looks like we will get a few days of much more comfortable humidity and mostly dry weather. Models develop sct convection from the central plains into the Middle Mississippi Valley, well south of E Iowa/W Illinois. The stronger system, relative to mid-summer, forecast to move through Thursday night should have enough punch on the back side to drop dewpoints into the 60s and temps into low to mid 80s. Monday and Tuesday...Low chances for thunderstorms return within a warm air and positive moisture advection regime. It will feel very humid. Uttech && .AVIATION...(For the 06Z TAFS through 06Z Wednesday Night) ISSUED AT 1210 AM CDT Wed Jul 6 2016 Line of thunderstorms will move southeast across the taf sites overnight with MVFR/lcl IFR conds in/near thunderstorms. There should be a diminishing trend of storms in the morning then re- development of thunderstorms is expected Wednesday afternoon into the evening. Southeast to south winds overnight then southwest on Wednesday becoming southeast to south again Wednesday evening. Wind speeds will generally be 10 to 15 knots but higher in/near thunderstorms. && .DVN Watches/Warnings/Advisories... IA...None. IL...None. MO...None. && UPDATE...RP Kinney SYNOPSIS...Gibbs SHORT TERM...Gibbs LONG TERM...Uttech AVIATION...Haase
Hazardous weather outlook, Jul 5, 7:48 PM CDT, 6 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE QUAD CITIES IA IL 748 PM CDT TUE JUL 5 2016 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-070100- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 748 PM CDT TUE JUL 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE AREA LATE THIS EVENING AND CONTINUE THROUGH THE OVERNIGHT HOURS. THERE IS AN ENHANCED RISK OF SEVERE STORMS FROM INDEPENDENCE AND FREEPORT ILLINOIS...THROUGH THE CEDAR RAPIDS AND QUAD CITIES AREAS. THERE IS A SLIGHT RISK FROM FAIRFIELD AND BURLINGTON...TO MACOMB AND STERLING ILLINOIS. THE MAIN THREATS WILL BE DAMAGING WINDS OF 60 TO 70 MPH AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WEDNESDAY AND WEDNESDAY NIGHT...THERE IS A CHANCE OF THUNDERSTORMS BUT THE RISK FOR STORMS TO BECOME SEVERE APPEARS LOW. HEAT INDEX VALUES WILL INCREASE TO NEAR 100 DEGREES WEDNESDAY AFTERNOON MAINLY ALONG AND SOUTH OF INTERSTATE 80. THURSDAY AND THURSDAY NIGHT...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA. THE MAIN THREATS ARE DAMAGING WINDS...LARGE HAIL...FREQUENT LIGHTNING...AND LOCALLY HEAVY RAINFALL. WITH TEMPERATURES SOARING INTO THE LOWER 90S AND DEW POINTS IN THE MID TO UPPER 70S THURSDAY AFTERNOON...THE HEAT INDEX WILL RISE INTO THE 100 TO 105 DEGREE .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT. RP KINNEY
In the hours before
Special weather statement, Jul 6, 12:08 AM CDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1208 AM CDT WED JUL 6 2016
IAC011-105-113-060630-
JONES-LINN-BENTON-
1208 AM CDT WED JUL 6 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT JONES...LINN AND
BENTON COUNTIES THROUGH 130 AM CDT...
AT 1207 AM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR MANCHESTER TO BRANDON TO NEAR
REINBECK. MOVEMENT WAS SOUTHEAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CEDAR RAPIDS...ANAMOSA...VINTON...MARION...HIAWATHA...MONTICELLO...
ROBINS...CENTER POINT...FAIRFAX...ELY...ATKINS...WALFORD...URBANA...
CENTRAL CITY...SPRINGVILLE...PALO...SHELLSBURG...NEWHALL...
WALKER AND BLAIRSTOWN.
THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 14 AND 48.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN THE QUAD CITIES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FOR
NORTHEASTERN AND EAST CENTRAL IOWA.
LAT...LON 4230 9230 4230 9112 4216 9090 4188 9160
4189 9207 4220 9230
TIME...MOT...LOC 0507Z 325DEG 23KT 4254 9146 4232 9201 4228 9253
GIBBSSpecial weather statement, Jul 6, 12:38 AM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1238 AM CDT WED JUL 6 2016
ILC015-085-177-IAC097-060630-
CARROLL-JO DAVIESS-STEPHENSON-JACKSON-
1238 AM CDT WED JUL 6 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CARROLL...JO
DAVIESS...STEPHENSON AND JACKSON COUNTIES THROUGH 130 AM CDT...
AT 1238 AM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF MONROE TO NEAR WOODBINE
TO FULTON. MOVEMENT WAS SOUTHEAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
FREEPORT...MAQUOKETA...GALENA...MOUNT CARROLL...SAVANNA...LENA...
BELLEVUE...STOCKTON...LANARK...WARREN...MILLEDGEVILLE...PRESTON...
FAIRHAVEN...HANOVER...PEARL CITY...ELIZABETH...SHANNON...
CEDARVILLE...DAVIS AND WOODBINE.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN THE QUAD CITIES.
PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL
THESE STORMS PASS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FOR
NORTHWESTERN ILLINOIS...AND NORTHEASTERN AND EAST CENTRAL IOWA.
LAT...LON 4250 8940 4220 8940 4220 8969 4193 8969
4193 9015 4203 9016 4203 9060 4217 9083
4251 9029
TIME...MOT...LOC 0538Z 302DEG 37KT 4251 8961 4231 9013 4217 9069
GIBBSLocal storm report, Jul 6, 1:00 AM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
100 AM CDT WED JUL 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 AM TSTM WND DMG 6 NE GALENA 42.48N 90.34W
07/06/2016 JO DAVIESS IL LAW ENFORCEMENT
TREES REPORTED DOWN NEAR COUNCIL HILL ROAD AND W EAST
ROAD. TIME ESTIMATED.
1235 AM TSTM WND DMG 3 E GALENA 42.42N 90.37W
07/06/2016 JO DAVIESS IL LAW ENFORCEMENT
TREES DOWN NEAR GUILFORD ROAD AND STAGECOACH TRAIL. TIME
ESTIMATED.
&&Special weather statement, Jul 6, 1:20 AM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
120 AM CDT WED JUL 6 2016
IAC011-019-045-055-061-097-105-113-060715-
CLINTON-DUBUQUE-JONES-BUCHANAN-LINN-DELAWARE-JACKSON-BENTON-
120 AM CDT WED JUL 6 2016
...STRONG THUNDERSTORMS WILL AFFECT AREAS FROM URBANA...TO
MONTICELLO AND MAQUOKETA...
AT 116 AM CDT...STRONG THUNDERSTORMS WERE MOVING EAST AT 40 MPH
ACROSS THE AREA.
WIND GUSTS OF 50 TO 55 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THE
STRONGEST STORMS.
LOCATIONS IMPACTED INCLUDE...
CEDAR RAPIDS...DUBUQUE...MAQUOKETA...ANAMOSA...VINTON...MARION...
HIAWATHA...MONTICELLO...ROBINS...CENTER POINT...CASCADE...ATKINS...
FARLEY...URBANA...CENTRAL CITY...SPRINGVILLE...PALO...PRESTON...
SHELLSBURG AND NEWHALL.
THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 22 AND 54.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4236 9044 4220 9045 4202 9035 4198 9206
4239 9204 4245 9061
TIME...MOT...LOC 0616Z 270DEG 41KT 4221 9119
RP KINNEYSpecial weather statement, Jul 6, 1:51 AM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
151 AM CDT WED JUL 6 2016
IAC011-019-055-095-103-113-060745-
JOHNSON-BUCHANAN-LINN-DELAWARE-IOWA-BENTON-
151 AM CDT WED JUL 6 2016
...STRONG THUNDERSTORMS WILL AFFECT AREAS FROM INDEPENDENCE...TO
VINTON...CEDAR RAPIDS...AND LADORA...
AT 150 AM CDT...STRONG THUNDERSTORMS WERE MOVING EAST AT 40 MPH
ACROS THE AREA.
WIND GUSTS OF 50 TO 55 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THE
STRONGEST STORMS.
LOCATIONS IMPACTED INCLUDE...
CEDAR RAPIDS...IOWA CITY...INDEPENDENCE...VINTON...MANCHESTER...
MARENGO...MARION...CORALVILLE...NORTH LIBERTY...HIAWATHA...
MOUNT VERNON...ROBINS...WILLIAMSBURG...BELLE PLAINE...JESUP...
CENTER POINT...LISBON...FAIRFAX...SOLON AND TIFFIN.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 205 AND 253.
INTERSTATE 380 BETWEEN MILE MARKERS 1 AND 55.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4264 9138 4160 9137 4168 9230 4230 9230
4230 9206 4264 9208
TIME...MOT...LOC 0650Z 275DEG 50KT 4250 9244 4176 9241
RP KINNEYLocal storm report, Jul 6, 2:41 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
241 AM CDT WED JUL 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 AM TSTM WND GST CEDAR RAPIDS MUNICIPAL 41.88N 91.72W
07/06/2016 M63 MPH LINN IA ASOS
&&
GROSSThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 11:17 PM CDT | Special Weather Statement | DVN | Buchanan, Delaware, Dubuque | 73 min |
| Jul 6, 12:08 AM CDT | Special Weather Statement | DVN | Benton, Jones, Linn | 82 min |
| Jul 6, 12:38 AM CDT | Special Weather Statement | DVN | Jackson | 52 min |
| Jul 6, 12:50 AM CDT | Severe Thunderstorm Warning | DVN | Jackson | 40 min |
| Jul 6, 1:20 AM CDT | Special Weather Statement | DVN | Jackson, Jones, Linn | 55 min |
| Jul 6, 1:26 AM CDT | Severe Thunderstorm Warning | DVN | Clinton | 64 min |
| Jul 6, 1:29 AM CDT | Severe Thunderstorm Warning | DVN | Jackson, Jones | 34 min |
| Jul 6, 1:51 AM CDT | Special Weather Statement | DVN | Benton, Buchanan, Iowa, Johnson, Linn | 54 min |
| Jul 6, 2:08 AM CDT | Flash Flood Warning | DVN | Jones, Linn | 4 hr |
| Jul 6, 2:42 AM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Jackson, Johnson, Jones, Linn and 2 more | 48 min |
| Jul 6, 3:06 AM CDT | Severe Thunderstorm Warning | DVN | Clinton, Jackson, Scott | 54 min |
| Jul 6, 3:09 AM CDT | Severe Thunderstorm Warning | DVN | Johnson, Louisa, Muscatine, Scott | 51 min |
| Jul 6, 4:37 AM CDT | Special Weather Statement | DVN | Henry, Jefferson | 53 min |
| Jul 6, 5:17 AM CDT | Special Weather Statement | DVN | Cedar, Clinton, Jones, Linn, Scott | 88 min |
| Jul 6, 8:42 AM CDT | Special Weather Statement | DVN | Jefferson | 63 min |
| Jul 6, 9:41 AM CDT | Special Weather Statement | DVN | Des Moines, Henry, Jefferson, Washington | 64 min |
| Jul 6, 10:29 AM CDT | Special Weather Statement | DVN | Lee | 61 min |
| Jul 6, 10:38 AM CDT | River Flood Watch | DVN | Clinton, Scott | 4 days |
| Jul 6, 3:58 PM CDT | River Flood Warning | DVN | Clinton, Scott | 3 days |
| Jul 5, 11:51 PM CDT | Special Weather Statement | DVN | Jo Daviess, Stephenson | 54 min |
| Jul 6, 3:46 AM CDT | Severe Thunderstorm Warning | DVN | Bureau, Henry, Mercer, Putnam, Rock Island | 59 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2016Severe Thunderstorm Warnings in Illinois, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.